Hail, Logan
- When
- April 20, 3:27 PM CST
- Where
- Logan County, Guthrie
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.880, -97.420
A few severe hail reports were received in central Oklahoma during the late afternoon of the 20th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A few severe hail reports were received in central Oklahoma during the late afternoon of the 20th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 20, 12:26 PM CST, 3 hours 1 minute earlier.
Area Forecast Discussion National Weather Service Norman OK 126 PM CDT Mon Apr 20 2020 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Tuesday) Issued at 123 PM CDT Mon Apr 20 2020 CAMs show a narrow area of scattered convection forming along and near a mid level boundary (apparent at 700 mb) this afternoon into early evening. Storms should be mainly elevated with just enough instability to support thunder. A lead shortwave will approach the area late tomorrow ahead of a deeper upper level low. Models have all trended toward a more progressive solution over the last few days, with the main wave catching up to the lead wave as it enters our area. As mentioned by the previous forecaster, latest indications show moisture being slow to return, limiting the potential for convection based on warm air advection alone on Tuesday until later in the evening. Expect most of the activity to lag westward where there is more upper level support. Day && .LONG TERM... (Tuesday night through next Sunday) Issued at 123 PM CDT Mon Apr 20 2020 Thunderstorm chances will increase Tuesday night with the arrival of an upper level low and continued warm air advection. As this system approaches, a low level jet is expected to ramp up, especially over central to southeast Oklahoma. With ample instability, storms are likely to intensify overnight under the influence of the low level jet, resulting in the possibility of large hail. CIPS analog guidance suggests some significant hail (>2") may be possible, especially near the Red River. Most of this activity should be elevated. As the front arrives Wednesday morning, we may see a second round of thunderstorms. Right now it looks like most of this activity will remain elevated again as surface instability struggles under lingering abundant cloud cover. Parts of southern and southeastern Oklahoma will have a greater chance for surface based convection in the vicinity of the dryline. Clear skies and a return to southwest to southerly surface flow will allow somewhat warmer temperatures on Thursday in the midst of an otherwise seasonable week. Models show the next system with associated rain chances arriving Thursday night into Friday. Day && .AVIATION... (18Z TAFS) Issued at 1235 PM CDT Mon Apr 20 2020 Isolated showers and storms will be possible throughout the afternoon into early this evening mainly near WWR, but could near CSM and OKC/OUN. For now, have only included VCTS for WWR but this will be watched closely for amendments. Otherwise, expect mid to high cloud cover the first half of the forecast period. Wind directions will be slightly different for most of the terminals but will generally remain below 15 kt. Wind directions will become easterly to southeasterly by Tue morning. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 52 77 57 70 / 20 10 80 80 Hobart OK 51 77 57 72 / 0 20 80 60 Wichita Falls TX 54 78 61 77 / 0 10 70 50 Gage OK 48 75 51 69 / 30 40 80 60 Ponca City OK 48 75 54 67 / 0 10 60 90 Durant OK 54 78 59 74 / 10 10 70 90 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...14 LONG TERM....14 AVIATION...03
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1256 PM CDT Mon Apr 20 2020 OKZ004>048-050>052-TXZ083>090-211800- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1256 PM CDT Mon Apr 20 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... A few showers and thunderstorms will be possible across the northern half of Oklahoma this afternoon and this evening. Although severe storms are not anticipated, a few strong storms capable of producing small hail and gusty winds will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... A storm system will move toward the area on Tuesday. Showers and thunderstorms are expected to develop to the west of Oklahoma across southeast Colorado into western Kansas and the Oklahoma and Texas panhandles Tuesday afternoon. These storms will then move east and southeast into western Oklahoma Tuesday evening and central Oklahoma by early Wednesday morning. Some of these storms will have the potential to be severe with the main threat being large hail. The chance for severe storms will continue through the day Wednesday as the storm system moves across the southern Plains. Thunderstorms are also possible Friday. The chance of severe weather with this activity looks to be low. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 246 PM CDT Mon Apr 20 2020 OKZ011-012-018-202030- Major OK-Garfield OK-Kingfisher OK- 246 PM CDT Mon Apr 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR eastern Major...southwestern Garfield and northeastern Kingfisher Counties Until 330 PM CDT... AT 245 PM CDT, a strong thunderstorm was located 6 miles west of Bison, moving southeast at 20 MPH. HAZARDS INCLUDE... Hail up to the size of peas... Wind gusts to 50 MPH... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Hennessey, Waukomis, Drummond and Bison. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3623 9819 3633 9799 3619 9765 3596 9785 TIME...MOT...LOC 1945Z 297DEG 17KT 3621 9800 03
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
318 PM CDT Mon Apr 20 2020
OKZ012-018-019-202045-
Garfield OK-Kingfisher OK-Logan OK-
318 PM CDT Mon Apr 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR south central Garfield...
northeastern Kingfisher and western Logan Counties Until 345 PM
CDT...
AT 315 PM CDT, a strong thunderstorm was located 6 miles east of
Hennessey, moving southeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
LAT...LON 3609 9793 3622 9777 3601 9738 3585 9746
3578 9766
TIME...MOT...LOC 2015Z 313DEG 26KT 3611 9778
MADSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
329 PM CDT Mon Apr 20 2020
OKZ012-013-020-202100-
Garfield OK-Payne OK-Noble OK-
329 PM CDT Mon Apr 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR east central Garfield...
northwestern Payne and southwestern Noble Counties Until 400 PM
CDT...
AT 326 PM CDT, a strong thunderstorm was located 4 miles north of
Lucien, moving southeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
LAT...LON 3636 9764 3644 9755 3634 9703 3619 9708
3608 9722
TIME...MOT...LOC 2026Z 298DEG 25KT 3633 9743
MADSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
346 PM CDT Mon Apr 20 2020
OKZ018-019-202115-
Kingfisher OK-Logan OK-
346 PM CDT Mon Apr 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR east central Kingfisher and Logan
Counties Until 415 PM CDT...
AT 344 PM CDT, a strong thunderstorm was located near Crescent,
moving southeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3601 9735 3598 9735 3600 9733 3598 9728
3597 9727 3597 9725 3583 9736 3573 9752
3598 9778 3611 9763
TIME...MOT...LOC 2044Z 306DEG 20KT 3598 9761
MADSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
411 PM CDT Mon Apr 20 2020
OKZ019-202145-
Logan OK-
411 PM CDT Mon Apr 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR southern Logan County Until 445
PM CDT...
AT 411 PM CDT, a strong thunderstorm was located 4 miles northwest of
Guthrie, moving southeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3594 9722 3580 9726 3572 9739 3573 9741
3588 9764 3603 9754
TIME...MOT...LOC 2111Z 302DEG 17KT 3591 9750
MADThe Norman radar (KTLX), 62 km away, was scanning. The volume nearest the first event began at 21:26 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, April 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 887168, 887169, 887170, 887171, 887172.